Virginia, 2020

Heavy Rain in Virginia, August 15, 2020

August 15, 2020 · NWS AKQ · 41 events in 41 counties and zones

Scattered showers and thunderstorms associated with low pressure and a frontal boundary produced heavy rain across portions of central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered showers and thunderstorms associated with low pressure and a frontal boundary produced heavy rain across portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 3:11 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 15, 3:11 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
411 AM EDT Sat Aug 15 2020

.SYNOPSIS...
A trough of low pressure and a slow moving front across
the area, will result in unsettled weather through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM EDT Saturday...

Numerous showers and embedded thunderstorms with heavy rain are
possible later this afternoon through this evening. Early
morning weather analysis reveals TS Kyle moving further off the
Mid-Atlantic coast and a weak area of low pressure across the TN
Valley. At the surface, a frontal boundary is expected to
remain nearly stationary near the VA/NC border which will become
the focus for showers or thunderstorms as we head through the
day. A wedge airmass is expected to form north of the boundary
across the VA Piedmont as high pressure builds down from the N
between the two systems.

The main threat today into tonight will be heavy rain and flooding.
With precipitable water values still at or above 2 inches, improving
upper support and the boundary slowly lifting north there is good
support for a significant heavy rain event. On average the region
could see 1 to 3 inches of rain, however, some locations along and
just north of the front could see even higher totals. As a result, a
Flash Flood Watch is now in effect for roughly the southern 2/3rds
of the forecast area (RIC and south). Very saturated grounds and low
FFG values will increase the risk for flash flooding across the
local area.

Instability will likely be lacking for northern portions of the area
as the wedge airmass sets up, more of stratiform type rain is
expected for these locations. Still some questions in general how
far north the heaviest rain develops due to the developing wedge
feature and it is possible the convective elements remain confined
to far S VA/NE NC, limiting heavy rainfall further to the north.
Opted to include up to RIC in the Flash Flood Watch to follow the
Day 1 ERO placement of the MDT risk.

Additional Flash Flood Watches may be needed for the Eastern
Shore/Northern Neck later this evening and tonight as the heavier
precip pivots further to the east.

Tricky temperature forecast today due to the wedge airmass.
Highs will likely only make reach the lower to mid 70s across the
far NW while highs across the SE climb into the lower 80s. Lows
tonight will range from the mid 60s to lower 70s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 400 AM EDT Saturday...

Showers and thunderstorms are expected once again during the day
(especially east) before drier conditions move in by Sunday night as
the surface trough finally moves off the coast. A weak front
potentially moves through the area Monday, bringing the slight
chance for a shower, but do expect generally dry conditions.

Slightly cooler (but still muggy) Sunday due to the rain/cloud
cover. Have highs ranging from the mid 70s across the NW to the
mid/upper 80s SE on Sunday. Monday will feature highs in the middle
to upper 80s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 330 PM EDT Thursday...

Upper level low pressure will be centered near/just east of the
Hudson Bay from early-mid next week, as the associated upper trough
axis digs into the Great Lakes and northeast. The upper trough axis
then eventually elongates south-southwestward to the MS River
Valley/GOMEX by the middle to end of next week. Unfortunately, this
means the unsettled pattern will stay with us through much of next
week (especially Wed-Fri). Tuesday looks to be the least active
day (lowest PoPs from Tue-Fri) with PoPs in the 25-40% range.
Then, expect (mainly diurnal) convection to increase in coverage
once again from the middle to end of next week. As a result,
have high chc PoPs for much of the area during the aftn/evening
hours from Wed-Fri. Am not expecting as much heavy rainfall
potential as the precipitable water values will not be as high
as they are now, but localized flooding will be possible each
day given wet antecedent conditions. Otherwise, temperatures
should be seasonable with highs in the mid-upper 80s and lows in
the mid 60s to lower 70s.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 140 AM EDT Saturday...

Mainly a mix of MVFR to VFR conditions at the TAF sites to start
the forecast period. Showers remain widely scattered across the
area, thus the continued mention of VCSH in the forecast.
Showers early this morning are fairly light, with minimal
reductions in visibility expected. Generally expect the sites to
linger around MVFR through much of the forecast period with the
exception of SBY where VFR likely prevails through midday. A
slow moving boundary likely stalls near the VA/NC border later
today with the potential for heavier rainfall and MVFR to IFR
north of this boundary in any heavier showers. Northeast winds
between 5-10 knots will continue through the period.

Outlook:
Numerous showers/thunderstorms continue Saturday night as deep
moisture continues to move along the surface trough/cold front.
Sub-VFR conditions will be possible for the remainder of the
weekend.

&&

.MARINE...
As of 400 AM EDT Saturday...

High pressure is centered over the Saint Lawrence Valley
early this morning, with a stationary front located over NC.
Meanwhile, TS Kyle is tracking ENE well off the Mid-Atlantic coast.
The wind is NE and ranges from 10-15kt N to 5-10kt S. Seas range
from 2-3ft S to 3-4ft N. High pressure remains anchored well NE of
the region today into tonight as an area of low pressure slowly
tracks along the stationary front across NC. A NE wind has the
potential to increase to 15-20kt for the ocean N of Parramore Is.
and the Bay N of New Point Comfort this aftn/evening. Seas build to
4-5ft today N of Chincoteague, and are expected to remain 4-5ft and
possibly up to 5-6ft through at least Sunday night. Therefore, the
SCA has been extended through 6 am Monday. An SCA has not been
issued for the Bay N of New Point Comfort at this time given that
the duration may be less than 3hrs. The pressure gradient slackens
later tonight into Sunday morning as the low tracks across the Mid-
Atlantic coast. The pressure gradient tightens again Sunday
aftn/Sunday night with the wind becoming N/NW 10-15kt. Seas are
expected to gradually subside to 3-4ft early next week. Weak high
pressure is expected to build into the area by Monday and Tuesday,
and then slide offshore Wednesday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch from 8 AM EDT this morning through this
     evening for NCZ012>017-030>032-102.
VA...Flash Flood Watch from 8 AM EDT this morning through this
     evening for VAZ060-061-065>069-079>084-086>090-092-093-
     095>098-513>516-523>525.
MARINE...Small Craft Advisory from 10 AM this morning to 6 AM EDT
     Monday for ANZ650-652.

&&

SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...ERI/JDM
AVIATION...AJB
MARINE...AJZ
Hazardous weather outlook, Aug 15, 3:15 AM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
415 AM EDT Sat Aug 15 2020

MDZ021>024-VAZ048-062-064-075>078-085-509>512-517>522-160815-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Goochland-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Middlesex-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
415 AM EDT Sat Aug 15 2020

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Today and tonight.

Additional showers and thunderstorms are likely through tonight.
Periods of locally heavy rainfall...and localized flash flooding are
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>069-079>084-086>090-092-093-
095>098-513>516-523>525-160815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
415 AM EDT Sat Aug 15 2020

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-160815-
Maryland Beaches-Accomack-Northampton-
415 AM EDT Sat Aug 15 2020

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Additional showers and thunderstorms are likely through tonight.
Periods of locally heavy rainfall...and localized flash flooding are
possible.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 heavy rain. Local standard time, as filed.

Heavy Rain, Amelia

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Amelia County, 3.6 mi W of Jetersville
Reported by
CoCoRaHS
Coordinates
37.280, -78.165

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.80 inches was reported at (3.6 W) Jetersville.

Heavy Rain, Caroline

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Caroline County, 1.7 mi ENE of Ruther Glen
Reported by
CoCoRaHS
Coordinates
37.929, -77.441

Rainfall totals between two and four inches were reported across the county. Rainfall total of 2.85 inches was reported at (1.7 ENE) Ruther Glen.

Heavy Rain, Chesapeake (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Chesapeake (C) County, Chesapeake
Reported by
COOP Observer
Coordinates
36.820, -76.270

Rainfall totals between two and five inches were reported across the county.

Heavy Rain, Chesterfield

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Chesterfield County, Midlothian
Reported by
CoCoRaHS
Coordinates
37.500, -77.650

Rainfall totals between four and eleven inches were reported across the county. Rainfall total of 11.19 inches was reported at (3.7 SSW) Midlothian. Rainfall total of 10.61 inches was reported at (1.7 NNE) Moseley. Rainfall total of 7.57 inches was reported at (2.4 WNW) Bon Air.

Heavy Rain, Colonial Heights (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Colonial Heights (C) County, Colonial Hgts
Reported by
CoCoRaHS
Coordinates
37.250, -77.420

Rainfall totals between two and five inches were reported across the county. Rainfall total of 5.05 inches was reported at (0.3 ENE) Colonial Heights.

Heavy Rain, Dinwiddie

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Dinwiddie County, Dinwiddie
Reported by
COOP Observer
Coordinates
37.080, -77.600

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Emporia

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Emporia County, Emporia
Reported by
COOP Observer
Coordinates
36.680, -77.530

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Essex

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Essex County, Tappahannock
Reported by
COOP Observer
Coordinates
37.930, -76.870

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Fluvanna

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Fluvanna County, Palmyra
Reported by
Mesonet
Coordinates
37.870, -78.280

Rainfall totals between two and four inches were reported across the county. Rainfall total of 2.63 inches was reported at Mesonet Station EW5282 Palmyra.

Heavy Rain, Franklin (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Franklin (C) County, Franklin
Reported by
COOP Observer
Coordinates
36.670, -76.920

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Gloucester

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Gloucester County, 0.6 mi S of Gloucester Pt
Reported by
CoCoRaHS
Coordinates
37.221, -76.480

Rainfall totals between three and six inches were reported across the county. Rainfall total of 5.90 inches was reported at (0.6 S) Gloucester Point.

Heavy Rain, Greensville

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Greensville County, Purdy
Reported by
COOP Observer
Coordinates
36.820, -77.580

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Hampton (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Hampton (C) County, Hampton
Reported by
AWOS
Coordinates
37.020, -76.350

Rainfall totals between three and six inches were reported across the county. Rainfall total of 4.95 inches was reported at LFI (Langley Air Force Base).

Heavy Rain, Hanover

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Hanover County, Hanover
Reported by
ASOS
Coordinates
37.750, -77.370

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.29 inches was reported at OFP. Rainfall total of 2.97 inches was reported at (4.8 E) Montpelier.

Heavy Rain, Henrico

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Henrico County, Montrose
Reported by
CoCoRaHS
Coordinates
37.520, -77.380

Rainfall totals between three and six inches were reported across the county.

Heavy Rain, Hopewell (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Hopewell (C) County, Hopewell
Reported by
CoCoRaHS
Coordinates
37.300, -77.300

Rainfall totals between three and five inches were reported across the county.

Heavy Rain, Isle of Wight

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Isle of Wight County, 3.6 mi SSE of Smithfield
Reported by
CoCoRaHS
Coordinates
36.932, -76.605

Rainfall totals between two and four inches were reported across the county. Rainfall total of 2.99 inches was reported at (3.6 SSE) Smithfield.

Heavy Rain, James City

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
James City County, 1 mi NE of Five Forks
Reported by
CoCoRaHS
Coordinates
37.260, -76.757

Rainfall totals between three and seven inches were reported across the county. Rainfall total of 6.68 inches was reported at (2.6 WSW) Williamsburg. Rainfall total of 5.47 inches was reported at (4.7 WSW) Williamsburg.

Heavy Rain, King and Queen

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
King and Queen County, 2.6 mi NNW of Mattaponi
Reported by
CoCoRaHS
Coordinates
37.565, -76.788

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.15 inches was reported at (2.6 NNW) Mattaponi.

Heavy Rain, King William

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
King William County, West Pt
Reported by
CoCoRaHS
Coordinates
37.530, -76.800

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Lancaster

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Lancaster County, Mollusk
Reported by
CoCoRaHS
Coordinates
37.730, -76.550

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Mathews

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Mathews County, 1 mi SE of Port Haywood
Reported by
CoCoRaHS
Coordinates
37.370, -76.307

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.73 inches was reported at (1 SE) Port Haywood.

Heavy Rain, Middlesex

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Middlesex County, 1.1 mi ENE of Locust Hill
Reported by
Public
Coordinates
37.586, -76.511

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.90 inches was reported at (1 SE) Stampers. Rainfall total of 2.56 inches was reported at (1.1 ENE) Locust Hill.

Heavy Rain, New Kent

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
New Kent County, 3.7 mi NE of Providence Forge
Reported by
CoCoRaHS
Coordinates
37.488, -76.982

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.20 inches was reported at (3.7 NE) Providence Forge.

Heavy Rain, Newport News (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Newport News (C) County, 3.3 mi E of Newport News
Reported by
CoCoRaHS
Coordinates
36.980, -76.360

Rainfall totals between three and five inches were reported across the county. Rainfall total of 5.18 inches was reported at (3.3 E) Newport News.

Heavy Rain, Norfolk (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Norfolk (C) County, Norfolk
Reported by
ASOS
Coordinates
36.870, -76.270

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Northumberland

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Northumberland County, Heathsville
Reported by
COOP Observer
Coordinates
37.920, -76.470

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Petersburg (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Petersburg (C) County, Petersburg
Reported by
CoCoRaHS
Coordinates
37.220, -77.420

Rainfall totals between three and five inches were reported across the county.

Heavy Rain, Portsmouth (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Portsmouth (C) County, Portsmouth
Reported by
COOP Observer
Coordinates
36.820, -76.330

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Powhatan

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Powhatan County, 3.2 mi SW of Powhatan
Reported by
CoCoRaHS
Coordinates
37.497, -77.971

Rainfall totals between two and five inches were reported across the county. Rainfall total of 4.75 inches was reported at (3.2 SW) Powhatan.

Heavy Rain, Prince George

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Prince George County, 6.3 mi NE of Disputanta
Reported by
CoCoRaHS
Coordinates
37.194, -77.149

Rainfall totals between three and six inches were reported across the county. Rainfall total of 5.73 inches was reported at (6.3 NE) Disputanta. Rainfall total of 3.18 inches was reported at (3.2 ENE) Prince George.

Heavy Rain, Richmond

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Richmond County, Newland
Reported by
COOP Observer
Coordinates
38.050, -76.870

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Richmond (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Richmond (C) County, Richmond
Reported by
CoCoRaHS
Coordinates
37.550, -77.450

Rainfall totals between three and six inches were reported across the county. Rainfall total of 6.30 inches was reported at (1.1 SE) Richmond. Rainfall total of 5.57 inches was reported at (2.8 N) Richmond.

Heavy Rain, Southampton

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Southampton County, 3.7 mi N of Sedley
Reported by
CoCoRaHS
Coordinates
36.834, -76.970

Rainfall totals between two and six inches were reported across the county. Rainfall total of 5.37 inches was reported at (3.7 N) Sedley.

Heavy Rain, Suffolk (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Suffolk (C) County, Suffolk
Reported by
COOP Observer
Coordinates
36.730, -76.580

Rainfall totals between two and five inches were reported across the county.

Heavy Rain, Surry

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Surry County, 0.2 mi SW of Claremont
Reported by
CoCoRaHS
Coordinates
37.228, -76.953

Rainfall totals between three and eight inches were reported across the county. Rainfall total of 8.25 inches was reported at (0.2 SW) Claremont.

Heavy Rain, Sussex

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Sussex County, Stony Creek
Reported by
COOP Observer
Coordinates
36.950, -77.400

Rainfall totals between two and four inches were reported across the county.

Heavy Rain, Virginia Beach (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Virginia Beach (C) County, 3 mi W of North Virginia Beach
Reported by
CoCoRaHS
Coordinates
36.900, -76.054

Rainfall totals between two and four inches were reported across the county. Rainfall total of 3.25 inches was reported at (3 W) North Virginia Beach. Rainfall total of 3.20 inches was reported at (1 SSW) Princess Anne.

Heavy Rain, Westmoreland

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Westmoreland County, 0.5 mi NE of Stratford
Reported by
CoCoRaHS
Coordinates
38.135, -76.814

Rainfall totals between two and five inches were reported across the county. Rainfall total of 4.47 inches was reported at (0.5 NE) Stratford.

Heavy Rain, Williamsburg (C)

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
Williamsburg (C) County, Williamsburg
Reported by
CoCoRaHS
Coordinates
37.270, -76.720

Rainfall totals between three and six inches were reported across the county.

Heavy Rain, York

When
August 15, 5:00 AM EST to 10:00 PM EST
Where
York County, 1 mi N of Tabb
Reported by
CoCoRaHS
Coordinates
37.145, -76.430

Rainfall totals between three and nine inches were reported across the county. Rainfall total of 8.57 inches was reported at (1 NW) Poquoson. Rainfall total of 7.85 inches was reported at (1 N) Tabb. Rainfall total of 6.32 inches was reported at Dare.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2020Every state in 2020This day in weather historyWarnings in Virginia, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 918332, 918333, 918334, 918335, 918336, 918337, 918338, 918339, 918340, 918343, 918344, 918345, 918348, 918386, 918388, 918389, 918390, 918392, 918394, 918395, 918399, 918403, 918407, 918413, 918418, 918423, 918427, 918430, 918434, 918436, 918440, 918443, 918450, 918453, 918456, 918461, 918462, 918465, 918468, 918469, and more.